Alert archive / West Virginia / Flash Flood Watches in 2016
Flash Flood Watch 4, NWS Charleston, WV
NWS Charleston, WV issued this flash flood watch at Apr 30, 2016, 8:54 AM EDT for 4 states. It took effect at Apr 30, 2016, 2:00 PM EDT. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2016, 8:54 AM EDT (12:54 UTC)
- In effect from
- Apr 30, 2016, 2:00 PM EDT
- Expired
- May 1, 2016, 11:00 PM EDT
- In force
- 33 hr
- Issued by
- NWS Charleston, WV
- Flood severity
- None
All 43 counties
Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Buchanan County, VA, Dickenson County, VA, Barbour County, WV, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, McDowell County, WV, Mingo County, WV, Pleasants County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wayne County, WV, Wirt County, WV, Wood County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 41 km from the middle of the area, began a volume at 12:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 0.9 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1219 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
892 WGUS61 KRLX 301254 FFARLX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 854 AM EDT SAT APR 30 2016 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020- 024>040-046-047-302100- /O.NEW.KRLX.FF.A.0004.160430T1800Z-160501T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER- LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO... WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD... RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT... PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK... HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH... GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON... LOGAN...CHAPMANVILLE...MAN...MADISON...CLAY...SUTTON...GASSAWAY... BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT... GRAFTON...WELCH...GARY...WAR...MULLENS...OCEANA...PINEVILLE... BECKLEY...FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE... WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON... ELKINS 854 AM EDT SAT APR 30 2016 ...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST KENTUCKY... SOUTHEAST OHIO AND WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST KENTUCKY...BOYD...CARTER...GREENUP AND LAWRENCE KY. IN SOUTHEAST OHIO...ATHENS...GALLIA...JACKSON OH...LAWRENCE OH...MORGAN...MEIGS...PERRY...VINTON AND WASHINGTON. IN WEST VIRGINIA...BARBOUR...BOONE...BRAXTON... CABELL...CALHOUN...CLAY...DODDRIDGE...FAYETTE...GILMER... HARRISON...JACKSON WV...KANAWHA...LEWIS...LINCOLN...LOGAN... MASON...MCDOWELL...MINGO...NICHOLAS...PLEASANTS...POCAHONTAS... PUTNAM...RALEIGH...RANDOLPH...RITCHIE...ROANE...TAYLOR... TYLER...UPSHUR...WAYNE...WEBSTER...WIRT...WOOD AND WYOMING. * FROM 2 PM EDT THIS AFTERNOON THROUGH SUNDAY MORNING * A SYSTEM WILL BRING 1 TO 2 INCHES OF RAIN TO THE AREA THIS AFTERNOON INTO SUNDAY. SOME OF THIS RAIN MAY FALL HEAVILY OVER A SHORT PERIOD OF TIME. * RECENT RAINFALL HAS PRIMED THE AREA SO THAT SMALL STREAMS AND CREEKS MAY RISE RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
5 follow-up statements
478 WGUS61 KRLX 302050 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 450 PM EDT SAT APR 30 2016 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020- 024>040-046-047-010500- /O.CON.KRLX.FF.A.0004.000000T0000Z-160501T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER- LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO... WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD... RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT... PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK... HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH... GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON... LOGAN...CHAPMANVILLE...MAN...MADISON...CLAY...SUTTON...GASSAWAY... BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT... GRAFTON...WELCH...GARY...WAR...MULLENS...OCEANA...PINEVILLE... BECKLEY...FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE... WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON... ELKINS 450 PM EDT SAT APR 30 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST KENTUCKY...BOYD...CARTER...GREENUP AND LAWRENCE KY. IN SOUTHEAST OHIO...ATHENS...GALLIA...JACKSON OH...LAWRENCE OH... MORGAN...MEIGS...PERRY...VINTON AND WASHINGTON. IN WEST VIRGINIA...BARBOUR...BOONE...BRAXTON...CABELL...CALHOUN... CLAY...DODDRIDGE...FAYETTE...GILMER...HARRISON...JACKSON WV... KANAWHA...LEWIS...LINCOLN...LOGAN...MASON...MCDOWELL...MINGO... NICHOLAS...PLEASANTS...POCAHONTAS...PUTNAM...RALEIGH... RANDOLPH...RITCHIE...ROANE...TAYLOR...TYLER...UPSHUR...WAYNE... WEBSTER...WIRT...WOOD AND WYOMING. * THROUGH SUNDAY MORNING * A SYSTEM WILL BRING 1 TO 2 INCHES OF RAIN TO THE AREA THIS AFTERNOON INTO SUNDAY. SOME OF THIS RAIN MAY FALL HEAVILY OVER A SHORT PERIOD OF TIME...PARTICULARLY IN THUNDERSTORMS. * RECENT RAINFALL HAS PRIMED THE AREA SO THAT SMALL STREAMS AND CREEKS MAY RISE RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
638 WGUS61 KRLX 010406 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 1206 AM EDT SUN MAY 1 2016 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020- 024>040-046-047-011200- /O.CON.KRLX.FF.A.0004.000000T0000Z-160501T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER- LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO... WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD... RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT... PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK... HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH... GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON... LOGAN...CHAPMANVILLE...MAN...MADISON...CLAY...SUTTON...GASSAWAY... BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT... GRAFTON...WELCH...GARY...WAR...MULLENS...OCEANA...PINEVILLE... BECKLEY...FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE... WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON... ELKINS 1206 AM EDT SUN MAY 1 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST KENTUCKY...BOYD...CARTER...GREENUP AND LAWRENCE KY. IN SOUTHEAST OHIO...ATHENS...GALLIA...JACKSON OH...LAWRENCE OH... MORGAN...MEIGS...PERRY...VINTON AND WASHINGTON. IN WEST VIRGINIA...BARBOUR...BOONE...BRAXTON...CABELL...CALHOUN... CLAY...DODDRIDGE...FAYETTE...GILMER...HARRISON...JACKSON WV... KANAWHA...LEWIS...LINCOLN...LOGAN...MASON...MCDOWELL...MINGO... NICHOLAS...PLEASANTS...POCAHONTAS...PUTNAM...RALEIGH... RANDOLPH...RITCHIE...ROANE...TAYLOR...TYLER...UPSHUR...WAYNE... WEBSTER...WIRT...WOOD AND WYOMING. * UNTIL 8 AM EDT THIS MORNING * A SYSTEM WILL BRING 1 TO 2 INCHES OF RAIN TO THE AREA INTO SUNDAY. SOME OF THIS RAIN MAY FALL HEAVILY OVER A SHORT PERIOD OF TIME...PARTICULARLY IN THUNDERSTORMS. * RECENT RAINFALL HAS PRIMED THE AREA SO THAT SMALL STREAMS AND CREEKS MAY RISE RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
762 WGUS61 KRLX 011056 FFARLX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 656 AM EDT SUN MAY 1 2016 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020- 024>040-046-047-011900- /O.EXT.KRLX.FF.A.0004.000000T0000Z-160502T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER- LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO... WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD... RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT... PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK... HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH... GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON... LOGAN...CHAPMANVILLE...MAN...MADISON...CLAY...SUTTON...GASSAWAY... BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT... GRAFTON...WELCH...GARY...WAR...MULLENS...OCEANA...PINEVILLE... BECKLEY...FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE... WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON... ELKINS 656 AM EDT SUN MAY 1 2016 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST KENTUCKY...BOYD...CARTER...GREENUP AND LAWRENCE KY. IN SOUTHEAST OHIO...ATHENS...GALLIA...JACKSON OH...LAWRENCE OH... MORGAN...MEIGS...PERRY...VINTON AND WASHINGTON. IN WEST VIRGINIA...BARBOUR...BOONE...BRAXTON...CABELL...CALHOUN... CLAY...DODDRIDGE...FAYETTE...GILMER...HARRISON...JACKSON WV... KANAWHA...LEWIS...LINCOLN...LOGAN...MASON...MCDOWELL...MINGO... NICHOLAS...PLEASANTS...POCAHONTAS...PUTNAM...RALEIGH... RANDOLPH...RITCHIE...ROANE...TAYLOR...TYLER...UPSHUR...WAYNE... WEBSTER...WIRT...WOOD AND WYOMING. * THROUGH THIS EVENING * A SYSTEM WILL BRING 1 TO 2 INCHES OF RAIN TO THE AREA INTO THIS EVENING. SOME OF THIS RAIN MAY FALL HEAVILY OVER A SHORT PERIOD OF TIME...PARTICULARLY IN THUNDERSTORMS. * RECENT RAINFALL HAS PRIMED THE AREA SO THAT SMALL STREAMS AND CREEKS MAY RISE RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
491 WGUS61 KRLX 011606 FFARLX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 1206 PM EDT SUN MAY 1 2016 VAZ003-004-020300- /O.EXB.KRLX.FF.A.0004.000000T0000Z-160502T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DICKENSON-BUCHANAN- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT 1206 PM EDT SUN MAY 1 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF SOUTHWEST VIRGINIA... INCLUDING THE FOLLOWING AREAS...BUCHANAN AND DICKENSON. * UNTIL 11 PM EDT THIS EVENING * A SYSTEM WILL BRING THUNDERSTORMS TO THE AREA TONIGHT. SOME OF THESE STORMS MAY GENERATE LOCALLY HEAVY RAINFALL RATES THAT COULD CAUSE FLASH FLOODING. * RECENT RAINFALL HAS PRIMED THE AREA SO THAT SMALL STREAMS AND CREEKS MAY RISE RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020- 024>040-046-047-020300- /O.EXT.KRLX.FF.A.0004.000000T0000Z-160502T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER- LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO... WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD... RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT... PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK... HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH... GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON... LOGAN...CHAPMANVILLE...MAN...MADISON...CLAY...SUTTON...GASSAWAY... BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT... GRAFTON...WELCH...GARY...WAR...MULLENS...OCEANA...PINEVILLE... BECKLEY...FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE... WEBSTER SPRINGS...BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON... ELKINS 1206 PM EDT SUN MAY 1 2016 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST KENTUCKY...BOYD...CARTER...GREENUP AND LAWRENCE KY. IN SOUTHEAST OHIO...ATHENS...GALLIA...JACKSON OH...LAWRENCE OH... MORGAN...MEIGS...PERRY...VINTON AND WASHINGTON. IN WEST VIRGINIA...BARBOUR...BOONE...BRAXTON...CABELL...CALHOUN... CLAY...DODDRIDGE...FAYETTE...GILMER...HARRISON...JACKSON WV... KANAWHA...LEWIS...LINCOLN...LOGAN...MASON...MCDOWELL...MINGO... NICHOLAS...PLEASANTS...POCAHONTAS...PUTNAM...RALEIGH... RANDOLPH...RITCHIE...ROANE...TAYLOR...TYLER...UPSHUR...WAYNE... WEBSTER...WIRT...WOOD AND WYOMING. * UNTIL 11 PM EDT THIS EVENING * A SYSTEM WILL BRING THUNDERSTORMS TO THE AREA TONIGHT. SOME OF THESE STORMS MAY GENERATE LOCALLY HEAVY RAINFALL RATES THAT COULD CAUSE FLASH FLOODING. * RECENT RAINFALL HAS PRIMED THE AREA SO THAT SMALL STREAMS AND CREEKS MAY RISE RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
752 WGUS61 KRLX 020018 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 818 PM EDT SUN MAY 1 2016 ...FLOOD WATCH CONTINUES UNTIL 11 PM... .GREATEST FLOODING POTENTIAL FOR CENTRAL AND SOUTHERN WEST VIRGINIA...AND SOUTHWEST VIRGINIA. KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-020300- /O.CON.KRLX.FF.A.0004.000000T0000Z-160502T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD... GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS 818 PM EDT SUN MAY 1 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS... IN NORTHEAST KENTUCKY...BOYD...CARTER...GREENUP AND LAWRENCE KY. IN SOUTHEAST OHIO...ATHENS...GALLIA...JACKSON OH... LAWRENCE OH...MORGAN...MEIGS...PERRY...VINTON AND WASHINGTON. IN SOUTHWEST VIRGINIA...BUCHANAN AND DICKENSON. IN WEST VIRGINIA...BARBOUR...BOONE...BRAXTON...CABELL...CALHOUN... CLAY...DODDRIDGE...FAYETTE...GILMER...HARRISON...JACKSON WV... KANAWHA...LEWIS...LINCOLN...LOGAN...MASON...MCDOWELL...MINGO... NICHOLAS...PLEASANTS...POCAHONTAS...PUTNAM...RALEIGH... RANDOLPH...RITCHIE...ROANE...TAYLOR...TYLER...UPSHUR...WAYNE... WEBSTER...WIRT...WOOD AND WYOMING. * UNTIL 11 PM EDT THIS EVENING * A SYSTEM WAS BRINGING STRONG...HEAVY THUNDERSTORMS TO THE AREA TONIGHT. SOME FLOODING HAS ALREADY BEEN REPORTED IN THE HUNTINGTON TRI-STATE AREA. THESE STORMS MAY GENERATE LOCALLY HEAVY RAINFALL RATES THAT COULD CAUSE ADDITIONAL FLASH FLOODING. * RECENT RAINFALL HAS PRIMED THE AREA SO THAT SMALL STREAMS AND CREEKS MAY RISE RAPIDLY. * THE MOST PRONE AREAS TONIGHT ARE CENTRAL AND SOUTHERN WEST VIRGINIA...AND SOUTHWEST VIRGINIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ TRM
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood watch went out at Apr 30, 6:15 AM EDT, 2 hours 39 minutes earlier.
Area forecast discussion, Apr 30, 6:15 AM EDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 615 AM EDT SAT APR 30 2016 .SYNOPSIS... WARM FRONT TODAY. UNSTABLE SUNDAY WITH COLD FRONT SINKING SOUTHEAST SUNDAY NIGHT. DRIER MONDAY. WAVE PASSES TO THE SOUTHEAST TUESDAY. LARGE UPPER TROUGH BRINGS COOL AND UNSETTLED WEATHER TOWARDS END OF THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... A WARM FRONT WILL GRADUALLY LIFT NORTH...BRINGING SCATTERED TO NUMEROUS SHOWER WITH EMBEDDED THUNDERSTORMS THIS AFTERNOON AND EVENING. HIGH RESOLUTION MODELS ARE IN AGREEMENT WITH THE ONSET OF PCPN OVER SOUTHERN WV AND NORTHEAST KY BY 18Z SATURDAY. PRECIPITABLE WATER ABOUT 1.25 INCHES...DESCENT DEEP LAYERED SHEAR ABOUT 45 KNOTS...BUT LOW SFC CAPE WILL COMBINE TO PRODUCE MAINLY SHOWERS THROUGH TONIGHT. MODELS INDICATE H850 TEMPERATURES WILL BE AROUND 12C THROUGH THE PERIOD. TEMPERATURES WILL BE MILD DUE TO CLOUD COVER AND COOLING SHOWERS...GENERALLY IN THE LOWER 70S LOWLANDS...RANGING INTO THE LOWER 60S HIGHER ELEVATIONS. WENT CLOSER TO THE NATIONAL BLEND OF MODELS FOR TEMPERATURES THROUGH THE PERIOD. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... SHOULD HAVE A BRIEF LULL IN THE SHOWER ACTIVITY SUNDAY ACROSS THE CENTRAL TO WESTERN FORECAST AREA AFTER WARM FRONTAL PASSAGE AND BEFORE COLD FRONT APPROACHES IN THE AFTERNOON. GUIDANCE INDICATES MODEST INSTABILITY LATER SUNDAY WITH CAPE VALUES IN THE 1000 - 1500 J/KG RANGE AND HEIGHT FALLS AS SHORTWAVE APPROACHES SUNDAY EVENING WILL STEEPEN LAPSE RATES CLOSE TO 7C/KM. ALSO OF NOTE WILL BE 0-6KM SHEAR VALUES OF 40 - 50KTS...WHICH SUPPORTS ORGANIZED UPDRAFTS. BIG QUESTION WILL BE HOW MUCH SUN POKES THROUGH DURING THE DAY TO FURTHER ADD TO THE INSTABILITY...AS LOW CLOUDS MAY LINGER ACROSS MUCH OF THE AREA DUE TO THE EARLY MORNING ACTIVITY. EVEN SO WE SHOULD STILL HAVE ENOUGH FORCING WITH THE COLD FRONT TO KICK OFF SOME STRONGER THUNDERSTORMS...WITH SOME POSSIBLY CONTAINING GUSTY WINDS AND HAIL. SPC HAS EXTENDED A MARGINAL RISK AREA FOR SEVERE STORMS ACROSS THE REGION. ANY STORMS THAT DO DEVELOP WILL HAVE TO BE CAREFULLY MONITORED FOR FLASH FLOODING...ESPECIALLY AFTER THE HEAVY RAIN FROM SATURDAY NIGHT INTO SUNDAY MORNING THAT WILL PRIME THE AREA. HIGH PRESSURE AND RIDGING SHOULD GIVE US A BRIEF REPRIEVE FROM STORMY CONDITIONS ON MONDAY...HOWEVER THE PROGRESSIVE PATTERN WILL MAKE ANY BREAK IN THE ACTION SHORT LIVED AS NEXT SHORT WAVE COULD ARRIVE AS EARLY AS LATE MONDAY NIGHT INTO TUESDAY. && .LONG TERM /TUESDAY THROUGH FRIDAY/... 08Z MORNING UPDATE...ENSEMBLE AND OPERATIONAL MODELS ARE COMING INTO BETTER AGREEMENT FOR THE END OF NEXT WEEK...WITH LARGE UPPER LOW/TROUGH BECOMING ENTRENCHED OVER THE REGION. THIS PATTERN WILL LIKELY BRING COOL AND UNSETTLED CONDITIONS TO THE REGION. HAVE DECIDED TO GO AHEAD AND UPDATE THE LONG TERM FOR TEMPERATURES THU- SAT. IN THIS PATTERN...TEMPERATURES ARE LIKELY TO BE UNSEASONABLY COOL AND SOME WINTRY PRECIPITATION COULD BE POSSIBLE ACROSS THE HIGHER TERRAIN IN THE EASTERN FORECAST AREA. PREVIOUS DISCUSSION... MODELS STILL DIFFER ON WAVE CROSSING THE MIDDLE ATLANTIC STATES TUESDAY INTO WEDNESDAY...BUT THERE IS INCREASING CONSENSUS ITS MOISTURE AFFECTS AT LEAST SOUTHEASTERN PORTIONS OF THE FORECAST AREA. MODELS ALSO REMAIN A BIT OUT OF SYNC WITH A COUPLE OF NORTHERN STREAM SYSTEMS THAT CROSS MID TO LATE WEEK. THE GFS BRINGS COLD FRONTS ACROSS LATE WEDNESDAY AND THEN FRIDAY NIGHT...WHILE THE ECMWF TIMING IS EARLY THURSDAY ON THE FIRST COLD FRONT...AND THEN IT JUST CLOSES OFF A LARGE UPPER LOW THAT THEN SLOWLY LUMBERS THROUGH THE AREA AT LEAST THE END OF THE PERIOD. THE GFS IS FARTHER NORTH AND DEEPER WITH THE UPPER LOW...HENCE THE MORE DEFINED SECOND SURFACE FRONT. AS FOR THE UPPER LOWS...THIS IS A CLASSIC CASE OF DEEPER...BY ABOUT 350M...AND FARTHER NORTH VERSUS WEAKER AND FARTHER SOUTH. THE CURRENT FORECAST BRINGS FRONTS AND THE ASSOCIATED CHANCE FOR SHOWERS ACROSS WEDNESDAY AND FRIDAY NIGHTS...SIMILAR TO THE WPC DEPICTION. KEPT LOWS CLOSE TO PREVIOUS FORECAST AND A GUIDANCE BLEND. BLENDED IN GFS-BASED GUIDANCE FOR HIGHS...A LITTLE LOWER THAN PREVIOUS FORECAST FOR THE MOST PART. && .AVIATION /10Z SATURDAY THROUGH WEDNESDAY/... A WARM FRONT LIFTS NORTH TODAY...WITH SCATTERED SHOWERS AND ISOLATED STORMS. WIDESPREAD MVFR CONDITIONS CAN BE EXPECTED AFTER 15-18Z...UNDER PERIODS OF RAIN OR THUNDER. PCPN SHOULD REACH HTS AND CRW AROUND 16Z TODAY...AND SPREAD NORTH THROUGH THIS EVENING. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z SUNDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: TIMING AND INTENSITY OF SHOWERS AND STORMS COULD VARY...AND PRODUCE IFR CONDITIONS OR WORST ALONG THEIR PATH. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 10 11 12 13 14 15 16 17 18 19 20 21 EDT 1HRLY 06 07 08 09 10 11 12 13 14 15 16 17 CRW CONSISTENCY H H H H H H M M M M M M HTS CONSISTENCY H H H H H M M M M M M M BKW CONSISTENCY H H H H H M M M M M M M EKN CONSISTENCY H H H H H H H H M M M M PKB CONSISTENCY H H H M H H H H M M M M CKB CONSISTENCY H H H H H H H H H M M M AFTER 12Z SUNDAY... IFR POSSIBLE AGAIN SATURDAY NIGHT INTO SUNDAY NIGHT WITH ADDITIONAL ROUNDS OF SHOWERS AND THUNDERSTORMS..AND IN STRATUS LINGERING INTO MONDAY MORNING. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...ARJ/MPK NEAR TERM...ARJ SHORT TERM...MPK LONG TERM...TRM/MPK AVIATION...ARJ
Hazardous weather outlook, Apr 30, 4:16 AM EDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 416 AM EDT SAT APR 30 2016 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-010830- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 416 AM EDT SAT APR 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA...PORTIONS OF CENTRAL WEST VIRGINIA...PORTIONS OF NORTHERN WEST VIRGINIA...PORTIONS OF SOUTHERN WEST VIRGINIA AND PORTIONS OF WESTERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. ADDITIONAL ROUNDS OF SHOWERS OR THUNDERSTORMS MAY CAUSE LOCALIZED FLOODING CONCERNS FOR TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ADDITIONAL ROUNDS OF SHOWERS OR THUNDERSTORMS MAY CAUSE LOCALIZED FLOODING CONCERNS THROUGH SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Flash Flood Watches in West Virginia, 2016Flash Flood Watches in Ohio, 2016Flash Flood Watches in Kentucky, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.